Cortisol Changes in Long-Term Lithium TherapySmigan L. · Perris C.
Department of Psychiatry, Umeå University, Umeå, Sweden
L. Smigan, MD, Department of Psychiatry, Umeå University, S-901 85 Umeå (Sweden)
Do you have an account?
a.m. and p.m. serum cortisol levels were investigated in a group of 53 patients before the start of long-term lithium therapy (I) and again after 4 months (II) and 12 months (III) on lithium. The patients were assessed by means of the CPRS and scores for 28 depression items were calculated. When 5 patients with manic/hypomanic scores were excluded the remainder (n = 48) showed a significant decrease in a.m. serum cortisol levels after 1 year on lithium. Those patients with the greatest differences between the CPRS scores before lithium and after 12 months on lithium also displayed significant differences between a.m. and p.m. cortisol levels before the start of lithium and after 12 months of lithium therapy.
© 1984 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.